Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 74, NWS Miami, FL

June 29, 2006Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2006, 3:26 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 3:26 PM EDT (19:26 UTC)
Expired
Jun 29, 2006, 4:07 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1421 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 291927
SVRMFL
FLC011-099-292015-
/O.NEW.KMFL.SV.W.0074.060629T1926Z-060629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PENNY
  SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 6 MILES NORTH OF PARKLAND MOVING SOUTH AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  PARKLAND
  CORAL SPRINGS
  MARGATE

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2643 8018 2644 8040 2615 8043 2616 8015

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 291957
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT THU JUN 29 2006

FLC099-292005-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
PALM BEACH FL-
355 PM EDT THU JUN 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PALM BEACH COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHERN PALM BEACH COUNTY.

LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
      2619 8041 2634 8041

$$

FLC011-292015-
/O.CON.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
BROWARD FL-
355 PM EDT THU JUN 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN BROWARD COUNTY...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORAL SPRINGS...MOVING SOUTH AT 5 TO 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COCONUT
CREEK...MARGATE...TAMARAC AND SUNRISE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
      2619 8041 2634 8041

$$

BAXTER
000
WWUS52 KMFL 292007
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT THU JUN 29 2006

FLC011-292013-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
BROWARD FL-
405 PM EDT THU JUN 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED
FOR NORTHEAST BROWARD COUNTY. 

THE THUNDERSTORMS ARE STILL IN THE AREA OF NORTHEAST BROWARD
COUNTY...AND WILL MOVE SOUTH AT 5 TO 10 MPH. THESE STORMS WILL STILL HAVE
OCCASIONAL LIGHTNING STRIKES...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND
GUSTY WINDS TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECT BY THESE STORMS
ARE PARKLAND...CORAL SPRINGS...COCONUT CREEK...AND TAMARAC. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
      2619 8041 2634 8041

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:50 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 29, 1:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EDT THU JUN 29 2006

.DISCUSSION...
UPPER LOW N OF THE BAHAMAS WILL MOVE NW NEXT 24 TO 36 HOURS WHILE
WEAKENING ALLOWING FOR UPPER RIDGE TO BUILD BACK IN FROM THE ATL
ACROSS S FLA. THIS WILL ALSO ALLOW TROP WAVE CURRENTLY LOCATED
NEAR PUERTO RICO TO MOVE W TOWARDS S FLA INTO THE WEEKEND. AS
THESE TWO SYNOPTIC FEATURES COME IN SYNC, S FLA WILL BE UNDER SOME
SUBSIDENCE ON FRI AND THUS ONLY SCATTERED POPS EXPECTED. THEN AS
THE NORTHERN FRINGES OF THE WAVE MOVE ACROSS S FLA ON SAT, POPS
WILL BE ON THE INCREASE FOR THE WEEKEND AND THEN GO BACK TO AOB
CLIMO EARLY NEXT WEEK.

&&

.MARINE...
WINDS WILL BE QUITE LIGHT THROUGH FRI AND THEN INCREASE OVER THE
WEEKEND WITH THE INFLUENCE OF THE WAVE. HOWEVER, THE WINDS WILL
STILL BE AT 15 KT OR LESS SO WILL REMAIN BELOW ADVISORY CRITERIA.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH INCREASING MOISTURE OVER THE WEEKEND
AND AFTN TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  79  89 /  35  40  35  55
FORT LAUDERDALE  78  88  79  88 /  30  35  35  55
MIAMI            76  89  78  89 /  30  40  40  55
NAPLES           73  91  74  90 /  25  35  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
548 AM EDT THU JUN 29 2006

FLZ063-066>075-301000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
548 AM EDT THU JUN 29 2006

...NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING...
...SCATTERED THUNDERSTORMS ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: STRONG HEATING AND AN UNSTABLE ATMOSPHERE WILL ALLOW
THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO
EARLY THIS EVENING. THE STORMS WILL BE MOST CONCENTRATED ACROSS
INTERIOR AND GULF COASTAL SECTIONS OF SOUTH FLORIDA, WHERE A FEW
STRONG STORMS ARE POSSIBLE.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 45 MPH.

HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON.

FLOODING: LOCALLY HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER
IN POORLY DRAINED LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Jun 29, 1:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT THU JUN 29 2006

FLZ068-291830-
PALM BEACH EASTERN FL-
131 PM EDT THU JUN 29 2006

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO ROYAL
PALM BEACH...OR 8 MILES WEST OF WEST PALM BEACH...MOVING SOUTHEAST AT
10 MPH. THESE STORMS WILL AFFECT AREAS FROM JUPITER SOUTH TO LAKE
WORTH THROUGH 230 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 29, 2:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT THU JUN 29 2006

FLZ072-074-291930-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
245 PM EDT THU JUN 29 2006

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENNSUCO...OR 6 MILES WEST OF HIALEAH...
MOVING SOUTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 29, 3:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT THU JUN 29 2006

FLZ067-068-072-292015-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
319 PM EDT THU JUN 29 2006

...STRONG THUNDERSTORMS MOVING FROM SOUTHERN PALM BEACH INTO
NORTHERN BROWARD COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PARKLAND MOVING
SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE
STORMS ARE PARKLAND...SANDALFOOT COVE...CORAL SPRINGS...AND MARGATE
THROUGH 415 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS STRENGTHENS ANYMORE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:19 PM EDTSevere Thunderstorm WarningMFLMiami-Dade41 min
Jun 29, 5:04 PM EDTSevere Thunderstorm WarningMFLMonroe32 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningMFLGlades28 min
Jun 29, 7:07 PM EDTSpecial Marine WarningMFL38 min
Jun 29, 7:13 PM EDTSevere Thunderstorm WarningMFLCollier32 min
Jun 29, 7:27 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry48 min
Jun 29, 7:37 PM EDTSpecial Marine WarningMFL23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.